Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Have bleeding after bowel movements with some blood clots. What could be the cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
I started about a week ago with some bleeding on the toilet paper after a bowl movement, then it started more like a menstrual flow and now as soon as I sit down in the toilet even to just urinate blood drops come out with some blood clots I am very worry now
Posted Mon, 9 Dec 2013 in Women's Health
Answered by Dr. Shanthi.E 28 minutes later
Brief Answer: need more clarification Detailed Answer: Hello, I have read your query. I need some more clarification here. Did you confirm the site of bleeding? - is it from the vaginal opening/anal opening/ or urethral or urinary opening? Please recheck again or examine yourself and find out where exactly you are bleeding from. The management is different for all these. You have also mentioned about blood drops with clots. We need to know the exact site of bleeding to go ahead with the treatment. Please let me know in detail about the concern. Awaiting your response. Regards,
Above answer was peer-reviewed by
Follow-up: Have bleeding after bowel movements with some blood clots. What could be the cause? 5 minutes later
Anal bleeding
Answered by Dr. Shanthi.E 33 minutes later
Brief Answer: bleeding Hemorrhoid is more likely Detailed Answer: Hello, Thanks for the clarification. It is more likely to be an actively bleeding Hemorrhoid. You must use anti-hemorrhoidal ointments/creams or anal suppository that seal the bleeding vessels to stop further bleeding. I usually prescribe my patients with Anovate cream three times a day until 2 days after the bleeding stops. It contains phenylephrine. You could ask for such creams that are available over the counter or request your doctor for a prescription of the same. Permanent remedy is Hemorrhoidectomy or surgical removal of the same. Please discuss about these options with your primary care physician. Get well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor